Alert archive / Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 83, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 23, 2011, 3:07 PM EDT for Albemarle County, Virginia. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2011, 3:07 PM EDT (19:07 UTC)
- Expired
- Jul 23, 2011, 4:41 PM EDT
- In force
- 94 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
County Albemarle County, VA
The radar
The Sterling radar (KLWX), 145 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
558
WGUS51 KLWX 231907
FFWLWX
VAC003-232100-
/O.NEW.KLWX.FF.W.0083.110723T1907Z-110723T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
307 PM EDT SAT JUL 23 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ALBEMARLE COUNTY IN CENTRAL VIRGINIA...
* UNTIL 500 PM EDT
* AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR WOODRIDGE...OR 8 MILES
SOUTH OF CHARLOTTESVILLE...MOVING SOUTHEAST AT 5 MPH.
FLASH FLOOD PRONE AREAS WHICH WILL BE AFFECTED INCLUDE...
ROUTE 795 AT ASHLAWN DRIVE...
CARTERS MOUNTAIN ROAD NEAR MURPHYS CREEK...
ROUTE 620 AT BUCK ISLAND CREEK...
ROUTE 795 NEAR THE HARDWARE RIVER...
ROUTE 712 BETWEEN ROUTE 713 AND ROUTE 795...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3788 7856 3799 7850 3797 7834 3795 7835
3783 7846
$$
KRAMAR2 follow-up statements
901
WGUS71 KLWX 231934
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
334 PM EDT SAT JUL 23 2011
VAC003-232100-
/O.CON.KLWX.FF.W.0083.000000T0000Z-110723T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBEMARLE VA-
334 PM EDT SAT JUL 23 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
CENTRAL ALBEMARLE COUNTY...
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN. THIS STORM WAS
LOCATED NEAR WOODRIDGE...OR 8 MILES WEST OF PALMYRA...MOVING
SOUTHEAST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3788 7856 3799 7850 3797 7834 3795 7835
3783 7846
$$
KRAMAR206
WGUS71 KLWX 232041
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
441 PM EDT SAT JUL 23 2011
VAC003-232051-
/O.CAN.KLWX.FF.W.0083.000000T0000Z-110723T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBEMARLE VA-
441 PM EDT SAT JUL 23 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL ALBEMARLE
COUNTY...
LAT...LON 3788 7856 3799 7850 3797 7834 3795 7835
3783 7846
$$
KRAMARWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 10:23 AM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 23, 10:23 AM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1023 AM EDT SAT JUL 23 2011
.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH THE AREA FROM THE GREAT LAKES
TODAY...AND WILL CROSS THE AREA SUNDAY INTO MONDAY. HIGH PRESSURE
BUILDS IN THEREAFTER.
&&
.NEAR TERM /THROUGH TONIGHT/...
HAVE ALREADY HAD A FEW SHRA/TSRA ACROSS NORTHWEST MARYLAND AND
PORTIONS OF WEST VIRGINIA THIS MORNING. THESE WERE
DIMINISHING...BUT A NEW AREA OF THUNDERSTORMS ACROSS SOUTHWEST
PENNSYLVANIA MAY BE ABLE TO SUSTAIN ITSELF AS IT MOVES EAST
THROUGH THE MIDDAY HOURS TOWARD OUR NORTHWEST CWA. EVEN IT IF
DOESNT HOLD TOGETHER...OUTFLOWS FROM THIS AND PREVIOUS ACTIVITY
WILL PLAY A ROLE IN ADDITIONAL CONVECTION FIRING UP THIS
AFTERNOON. SHEAR REMAINS WEAK AND WILL WORK AGAINST STORM
ORGANIZATION BUT MODIFIED SOUNDING SUGGESTS A LOT OF CAPE AGAIN
TODAY. PRECIPITABLE WATERS ARE OVER 2 INCHES AS WELL. SO DESPITE
THE RELATIVE LACK OF SHEAR...STORMS WILL BE CAPABLE OF PRODUCING
WET MICROBURSTS/DAMAGING WINDS. HEAVY RAINFALL COULD ALSO RESULT
IN LOCALIZED FLASH FLOODING. STORMS SHOULD MAINTAIN THEMSELVES INTO
THE EVENING...MOVING EAST TOWARD THE BAY.
OTHER HAZARD OF THE DAY REMAINS THE HEAT. THERE ARE MORE CLOUDS
IN SOME PLACES THAN YESTERDAY AND THIS MAY TEMPER THE WARMING A
DEGREE OR TWO. DEWPOINTS ARE A PINCH LOWER TOO. HOWEVER IT WILL
STILL BE A DANGEROUSLY HOT DAY AND WE ARE AT THE POINT WHERE THE
CUMULATIVE EFFECTS OF THE HEAT ARE A CONSIDERATION AS WELL. WILL
LEAVE HEAT HEADLINES AS IS FOR 110 TO 115 HEAT INDICES IN THE
WARNING AREA /EAST OF THE BLUE RIDGE/ AND UP TO 105 HEAT INDICES
FOR THE ADVISORY AREA.
H5 RDG COLLAPSES A LTL TNGT AS WLYS SAG SWD IN RESPONSE TO S/WV
TRACKING ACRS SRN CNDA. CWFA WL REMAIN VERY WARM AND UNSTBL...W/ LEE
TROF REMAINING IN PLACE AND MESOSCALE BNDRYS LIKELY LURKING ABOUT.
ITS THEREFORE HARD TO PINPOINT AN END TIME TO CNVCTV ACTION...AS AMS
CUD SUPPORT ROAMING TSTMS MUCH OF THE NGT. WL HV HIEST POPS EXITING
THE E IN THE EVNG HRS...MUCH HV OPTED TO KEEP A SCHC RUNING ALL THRU
THE NGT DUE TO THIS UNCERTAINTY.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
HOT CONDS CONT INTO SUN...WITH AT LEAST ADZY LEVEL HEAT INDICES
LOOKING LIKELY ALONG I-95 CORRIDOR...PERHAPS XTNDG TO JUST E OF BLUE
RIDGE...DEPENDING ON AMOUNT OF SUN. MAXIMA SHUD REACH M/U90S SUN...
AND ONLY SLIGHTLY MILDER L/M90S ON MON DUE TO AMPLE
CLOUDS/SCATTERD PRECIP. A FRONT WILL SLIP S TWD MASON/DIXON LINE
SUN... AND IT COMBINED WITH LEE TROF WILL PROVIDE SUFFICIENT LIFT
FOCUS SCATTERED SHWRS/TSTMS IN VICINITY. SHORTWAVE TROF AND
ASSOCIATED CDFNT WILL SWEEP SEWD ACRS AREA ON MON...BRINGING BEST
POP...HIGH CHC. WITH SBCAPE NEAR 2000J/KG...CANT RULE OUT SOME WET
MICROBURSTS SUN/MON AFTN/EVES. ALSO...WITH PWATS NEAR 2 INCHES AND
SLOW-MOVG BOUNDARIES ACRS MID-ATLC...LOCALLY HEAVY RNFL AND
ISOLATED FLASH FLOODING PSBL. CDFNT LEAVES NW WINDS AND SLIGHTLY
COOLER/DRIER AREA BY ERY TUE MRNG.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
SFC HIPRES BUILDS IN TUE AND WILL DOMINATE THRU REST OF WK. AFTER ITS
CNTR MOVES E BY THU...SLY FLOW WILL INCR MOISTURE...AND RH WILL
INCRS. TEMPS SLIGHTLY ABV NRML TUE/WED WILL RISE TO WELL ABV NRML
ONCE AGAIN BY THU/FRI...AS STRONG UPR RIDGE XPNDS NEWD TWD MID-ATLC.
LAST FEW GUIDANCE SUITES SUGGEST ANOTHER ROUND OF SIGNIFICANT
HEAT/HUMIDITY FOR LATTER PORTIONS OF WORK-WEEK.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
HEAT/HUMIDITY/OUTFLOWS/LEE TROUGH WILL HELP TRIGGER SCATTERED
AFTERNOON THUNDERSTORMS. HAVE INDICATED RISK WITH CB/VCTS IN
THE TAFS ATTM. WILL ADD MORE DETAIL/FINE TUNE TIMING AS
MESOSCALE/CONVECTIVE SPECIFICS BECOME MORE CLEAR. ANY
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY
RAINFALL/IFR VSBYS AND GUSTY WINDS. CONVECTION SHOULD BE ON THE
WANE THIS EVENING...ALTHOUGH CAN'T RULE OUT A ROGUE THUNDERSTORM
EVEN INTO THE OVERNIGHT.
SCATTERED SHWRS AND TSTMS...WITH RISK OF GUSTY WINDS AND LOCALIZED
VSBY/CIG RESTRICTIONS...SUN/MON AS CDFNT SLOWLY MOVES THRU. HIPRES
BUILDS IN BY TUE...ENDING RISK FOR CNVCTN.
&&
.MARINE...
NORTHWEST WINDS THIS MORNING ARE EXPECTED TO TURN TOWARD THE
SOUTHWEST LATER THIS AFTERNOON. GRADIENT IS FORECAST TO REMAIN
WEAK...SO NO SCA EXPECTED. HOWEVER...SCATTERED THUNDERSTORMS MAY
BE ABLE TO MAKE IT TO THE WATERS LATER THIS AFTERNOON/EARLY
EVENING AND WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS.
SPECIAL MARINE WARNINGS COULD BECOME NECESSARY.
SCATTERED SHWRS/TSTMS EXPECTED SUN/MON AS SLOW-MOVING CDFNT
APPROACHES WATERS. HIPRES BUILDS IN TUE...BRINGING NW WINDS AND
DRIER CONDS.
&&
.CLIMATE...
IAD BROKE DAILY AND ALL-TIME HIGH TEMP RECORDS YDA W/ A TEMP OF 105.
SEE RERIAD FOR MORE INFO. BWI REACHED 106 - 5 DEGS ABV THE PRVS HIGH
TEMP FOR THE DAY. 107 IS THE ALL-TIME RECORD FOR BWI...AND YDA WAS
THE 2ND HOTTEST DAY RECORDED AT BWI. DCA REACHED 102...1 DEG SHORT
OF THE DAILY RECORD.
ALL THREE CLIMATE SITES ALSO SET RECORD HIGH MINIMUM TEMPERATURES
YESTERDAY...WITH 76...81...AND 83 OBSERVED AT IAD...BWI...AND
DCA RESPECTIVELY. THE 83F LOW AT DCA TIED FOR THE 2ND ALL TIME
WARMEST DAILY MINIMUM TEMP.
MORE DAILY RECORD HIGH MAXIMA AND MINIMA ARE LIKELY TO BE BROKEN
TODAY...AND MAY EVEN BE IN JEOPARDY ON SUNDAY.
BELOW ARE THE DAILY RECORD HIGH MAXIMUM AND MINIMUM TEMPERATURES
FOR THE 3 MAJOR CLIMATE SITES OF WFO BALTIMORE-WASHINGTON FOR THE
NEXT FEW DAYS...
7/23 7/24
MAX/HIGH MIN MAX/HIGH MIN
DCA 101 81 101 81
YEAR 1991 1978 2010 2010
BWI 102 79 101 82
YEAR 1991 1978 2010 2010
IAD 99 73 99 78
YEAR 1991 1978 2010 2010
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
MD...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
MDZ004>007-009>011-013-014-016>018.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ003-501-502.
VA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
VAZ036>040-042-050>057-501-502.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ025>031.
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ050>053-055-
501>504.
MARINE...NONE.
&&
SYNOPSIS...SBK
NEAR TERM...BPP/HTS
SHORT TERM...SBK
LONG TERM...SBK
AVIATION...BPP/SBK
MARINE...BPP/SBK
CLIMATE...SBKHazardous weather outlook, Jul 23, 10:43 AM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1043 AM EDT SAT JUL 23 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 241245- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1043 AM EDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH EARLY THIS EVENING. THE HEAT INDEX WILL RISE TO NEAR 115 DEGREES THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY PRODUCE HEAVY RAINFALL AND LOCALLY DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY... PRIMARILY IN THE AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL CONTAIN HEAVY RAINFALL...AND POTENTIALLY COULD PRODUCE FLASH FLOODING. HEAT INDEX VALUES MAY REACH 105 DEGREES SUNDAY. A HEAT ADVISORY MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY TODAY. PLEASE FORWARD RAINFALL AND THUNDERSTORM WIND REPORTS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-241245- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1043 AM EDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH EARLY THIS EVENING EAST OF THE BLUE RIDGE...AND A HEAT ADVISORY IS IN EFFECT BETWEEN THE APPALACHIANS AND THE BLUE RIDGE EXCEPT FOR HIGHLAND AND PENDLETON COUNTIES. THE HEAT INDEX WILL RISE TO NEAR 115 DEGREES THIS AFTERNOON IN THE WARNING AREA...AND 105 IN THE ADVISORY AREA. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY PRODUCE HEAVY RAINFALL AND LOCALLY DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY... PRIMARILY IN THE AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL CONTAIN HEAVY RAINFALL...AND POTENTIALLY COULD PRODUCE FLASH FLOODING. HEAT INDEX VALUES MAY REACH 105 DEGREES SUNDAY EAST OF THE BLUE RIDGE. A HEAT ADVISORY MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY TODAY. PLEASE FORWARD RAINFALL AND THUNDERSTORM WIND REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jul 23, 1:24 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
124 PM EDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 2 NE KLINE GAP 39.09N 79.17W
07/22/2011 E60 MPH GRANT WV TRAINED SPOTTER
&&
EVENT NUMBER LWX1101287
KRAMARSpecial weather statement, Jul 23, 1:50 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
150 PM EDT SAT JUL 23 2011
VAZ036-231815-
NELSON VA-
150 PM EDT SAT JUL 23 2011
...STRONG THUNDERSTORMS TO AFFECT NELSON COUNTY...
AT 150 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TYRO...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE TYRO...MASSIES MILL...BRYANT...JONESBORO
AND ROSELAND.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORM HAS PASSED.
&&
LAT...LON 3770 7903 3772 7907 3774 7908 3777 7908
3779 7911 3781 7912 3788 7908 3785 7887
3769 7898
TIME...MOT...LOC 1750Z 292DEG 8KT 3783 7903
KRAMARLocal storm report, Jul 23, 2:23 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
223 PM EDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 4 WNW MOUNT SOLON 38.37N 79.15W
07/22/2011 AUGUSTA VA PUBLIC
TREES DOWN AT CAMP ALONG STOKESVILLE ROAD. TIME
ESTIMATED.
&&
EVENT NUMBER LWX1101288
KRAMARSpecial weather statement, Jul 23, 2:26 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
226 PM EDT SAT JUL 23 2011
VAZ037-231900-
ALBEMARLE VA-
226 PM EDT SAT JUL 23 2011
...STRONG THUNDERSTORM TO AFFECT ALBEMARLE COUNTY...
AT 226 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF MONTICELLO...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE SHADWELL...KESWICK...BOYD TAVERN AND
CAMPBELL.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORM HAS PASSED.
&&
LAT...LON 3794 7854 3802 7852 3805 7827 3803 7828
3789 7840
TIME...MOT...LOC 1826Z 273DEG 10KT 3797 7847
KRAMARLocal storm report, Jul 23, 2:27 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
227 PM EDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG BELLEVIEW 38.96N 77.24W
07/22/2011 FAIRFAX VA PUBLIC
3-6 INCH BRANCHES DOWN
&&
EVENT NUMBER LWX1101289
HASSpecial weather statement, Jul 23, 2:38 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 238 PM EDT SAT JUL 23 2011 MDZ003-WVZ051-052-231915- WASHINGTON MD-BERKELEY WV-MORGAN WV- 238 PM EDT SAT JUL 23 2011 ...STRONG THUNDERSTORM TO AFFECT WASHINGTON...BERKELEY AND MORGAN COUNTIES... AT 238 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTH OF SHADY GROVE...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE SPRUCE PINE HOLLOW AND SLEEPY CREEK. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE STORM HAS PASSED. && LAT...LON 3971 7790 3953 7806 3965 7822 3972 7815 TIME...MOT...LOC 1838Z 295DEG 14KT 3967 7813 KRAMAR
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:12 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Rockingham | 24 min |
| Jul 22, 8:32 PM EDT | Special Weather Statement | LWX | Buckingham | 18 min |
| Jul 23, 1:50 PM EDT | Special Weather Statement | LWX | Nelson | 25 min |
| Jul 23, 2:26 PM EDT | Special Weather Statement | LWX | City of Charlottesville | 34 min |
| Jul 23, 2:43 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, City of Charlottesville | 47 min |
| Jul 23, 2:52 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle | 38 min |
| Jul 23, 2:56 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Orange | 49 min |
| Jul 23, 3:23 PM EDT | Special Weather Statement | LWX | Frederick | 37 min |
| Jul 23, 3:29 PM EDT | Heat Advisory | LWX | Arlington, Culpeper, Fairfax, Fauquier, King George, Madison and 8 more | 29 hr |
| Jul 23, 7:08 PM EDT | Special Marine Warning | LWX | 37 min | |
| Jul 23, 7:13 PM EDT | Special Marine Warning | LWX | 32 min | |
| Jul 23, 7:35 PM EDT | Special Weather Statement | LWX | City of Waynesboro | 25 min |
| Jul 23, 7:39 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Nelson, City of Waynesboro | 51 min |
Nearby
Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.